October  2021, 41(10): 4567-4592. doi: 10.3934/dcds.2021049

On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients

1. 

Division of Applied Mathematics, Brown University, 182 George Street, Providence, RI 02912, USA

2. 

Department of Mathematics, Nanjing University of Aeronautics and Astronautics, Nanjing, 211106, China

* Corresponding author: Xinghong Pan

Received  October 2020 Revised  February 2021 Published  October 2021 Early access  March 2021

Fund Project: H. Dong was partially supported by the Simons Foundation, grant # 709545. X. Pan is supported by Natural Science Foundation of Jiangsu Province (No. BK20180414) and National Natural Science Foundation of China (No. 11801268)

We show that weak solutions to parabolic equations in divergence form with conormal boundary conditions are continuously differentiable up to the boundary when the leading coefficients have Dini mean oscillation and the lower order coefficients verify certain integrability conditions.

Citation: Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021, 41 (10) : 4567-4592. doi: 10.3934/dcds.2021049
References:
[1]

P. Acquistapace, On BMO regularity for linear elliptic systems, Ann. Mat. Pura Appl., 161 (1992), 231-269.  doi: 10.1007/BF01759640.  Google Scholar

[2]

V. I. Bogachev and S. V. Shaposhnikov, Integrability and continuity of solutions to double divergence form equations, Ann. Mat. Pura Appl., 196 (2017), 1609-1635.  doi: 10.1007/s10231-016-0631-2.  Google Scholar

[3]

M. Christ, A $T(b)$ theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math., 60/61 (1990), 601-628.  doi: 10.4064/cm-60-61-2-601-628.  Google Scholar

[4]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Ration. Mech. Anal., 205 (2012), 119-149.  doi: 10.1007/s00205-012-0501-z.  Google Scholar

[5]

H. Dong and Z. Li, Classical solutions of oblique derivative problem in nonsmooth domains with mean Dini coefficients, Trans. Amer. Math. Soc., 373 (2020), 4975-4997.  doi: 10.1090/tran/8042.  Google Scholar

[6]

H. DongJ. Lee and S. Kim, On conormal and oblique derivative problem for elliptic equations with Dini mean oscillation coefficients, Indiana U. Math. J., 69 (2020), 1815-1853.  doi: 10.1512/iumj.2020.69.8028.  Google Scholar

[7]

H. DongL. Escauriaza and S. Kim, On $C^1$, $C^2$, and weak type-(1, 1) estimates for linear elliptic operators: Part Ⅱ, Math. Ann., 370 (2018), 447-489.  doi: 10.1007/s00208-017-1603-6.  Google Scholar

[8]

H. Dong, L. Escauriaza and S. Kim, On $C^{1/2, 1}, C^{1, 2}$, and $C^{0, 0}$ estimates for linear parabolic operators, Preprint, arXiv: 1912.08762. Google Scholar

[9]

H. Dong and D. Kim, On the $L_p$-solvability of higher order parabolic and elliptic systems with BMO coefficients, Arch. Ration. Mech. Anal., 199 (2011), 889-941.  doi: 10.1007/s00205-010-0345-3.  Google Scholar

[10]

H. Dong and D. Kim, $L_p$ solvability of divergence type parabolic and elliptic systems with partially BMO coefficients, Calc. Var. Partial Differential Equations, 40 (2011), 357-389.  doi: 10.1007/s00526-010-0344-0.  Google Scholar

[11]

H. Dong and S. Kim, On $C^1$, $C^2$, and weak type-$(1, 1)$ estimates for linear elliptic operators, Comm. Partial Differential Equations, 42 (2017), 417-435.  doi: 10.1080/03605302.2017.1278773.  Google Scholar

[12]

H. Dong and H. Zhang, Conormal problem of higher-order parabolic systems with time irregular coefficients, Trans. Amer. Math. Soc., 368 (2016), 7413-7460.  doi: 10.1090/tran/6605.  Google Scholar

[13]

L. C. Evans, Partial Differential Equations, Second edition. Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[14]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, 105. Princeton University Press, Princeton, NJ, 1983.  Google Scholar

[15]

T. Kuusi and G. Mingione, Universal potential estimates, J. Funct. Anal., 262 (2012), 4205-4269.  doi: 10.1016/j.jfa.2012.02.018.  Google Scholar

[16]

N. V. Krylov, Parabolic equations with VMO coefficients in Sobolev spaces with mixed norms, J. Funct. Anal., 250 (2007), 521-558.  doi: 10.1016/j.jfa.2007.04.003.  Google Scholar

[17]

Y. Y. Li, On the $C^1$ regularity of solutions to divergence form elliptic systems with Dini-continuous coefficients, Chin. Ann. Math. Ser. B, 38 (2017), 489-496.  doi: 10.1007/s11401-017-1079-4.  Google Scholar

[18]

G. M. Lieberman, Hölder continuity of the gradient of solutions of uniformly parabolic equations with conormal boundary conditions, Ann. Mat. Pura Appl., 148 (1987), 77-99.  doi: 10.1007/BF01774284.  Google Scholar

[19]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural' ceva, Linear and Quasi-Linear Equations of Parabolic Type, American Mathmetical Socierty: Providence, RI, 1968.  Google Scholar

[20]

M. I. Mati$\mathop {\rm{l}}\limits^ \vee $čuk and S. D. È$\mathop {\rm{l}}\limits^ \vee $del'man, On parabolic systems with coefficients satisfying Dini's condition, Dokl. Akad. Nauk SSSR, (Russian), 165 1965,482–485.  Google Scholar

[21]

V. Maz'ya and R. McOwen, Differentiability of solutions to second-order elliptic equations via dynamical systems, J. Differential Equations, 250 (2011), 1137-1168.  doi: 10.1016/j.jde.2010.06.023.  Google Scholar

[22]

E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Ascillatory Integrals, Princeton Mathematical Series, 43. Monographs in Harmonic Analysis, Ⅲ. Princeton University Press, Princeton, NJ, 1993.  Google Scholar

show all references

References:
[1]

P. Acquistapace, On BMO regularity for linear elliptic systems, Ann. Mat. Pura Appl., 161 (1992), 231-269.  doi: 10.1007/BF01759640.  Google Scholar

[2]

V. I. Bogachev and S. V. Shaposhnikov, Integrability and continuity of solutions to double divergence form equations, Ann. Mat. Pura Appl., 196 (2017), 1609-1635.  doi: 10.1007/s10231-016-0631-2.  Google Scholar

[3]

M. Christ, A $T(b)$ theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math., 60/61 (1990), 601-628.  doi: 10.4064/cm-60-61-2-601-628.  Google Scholar

[4]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Ration. Mech. Anal., 205 (2012), 119-149.  doi: 10.1007/s00205-012-0501-z.  Google Scholar

[5]

H. Dong and Z. Li, Classical solutions of oblique derivative problem in nonsmooth domains with mean Dini coefficients, Trans. Amer. Math. Soc., 373 (2020), 4975-4997.  doi: 10.1090/tran/8042.  Google Scholar

[6]

H. DongJ. Lee and S. Kim, On conormal and oblique derivative problem for elliptic equations with Dini mean oscillation coefficients, Indiana U. Math. J., 69 (2020), 1815-1853.  doi: 10.1512/iumj.2020.69.8028.  Google Scholar

[7]

H. DongL. Escauriaza and S. Kim, On $C^1$, $C^2$, and weak type-(1, 1) estimates for linear elliptic operators: Part Ⅱ, Math. Ann., 370 (2018), 447-489.  doi: 10.1007/s00208-017-1603-6.  Google Scholar

[8]

H. Dong, L. Escauriaza and S. Kim, On $C^{1/2, 1}, C^{1, 2}$, and $C^{0, 0}$ estimates for linear parabolic operators, Preprint, arXiv: 1912.08762. Google Scholar

[9]

H. Dong and D. Kim, On the $L_p$-solvability of higher order parabolic and elliptic systems with BMO coefficients, Arch. Ration. Mech. Anal., 199 (2011), 889-941.  doi: 10.1007/s00205-010-0345-3.  Google Scholar

[10]

H. Dong and D. Kim, $L_p$ solvability of divergence type parabolic and elliptic systems with partially BMO coefficients, Calc. Var. Partial Differential Equations, 40 (2011), 357-389.  doi: 10.1007/s00526-010-0344-0.  Google Scholar

[11]

H. Dong and S. Kim, On $C^1$, $C^2$, and weak type-$(1, 1)$ estimates for linear elliptic operators, Comm. Partial Differential Equations, 42 (2017), 417-435.  doi: 10.1080/03605302.2017.1278773.  Google Scholar

[12]

H. Dong and H. Zhang, Conormal problem of higher-order parabolic systems with time irregular coefficients, Trans. Amer. Math. Soc., 368 (2016), 7413-7460.  doi: 10.1090/tran/6605.  Google Scholar

[13]

L. C. Evans, Partial Differential Equations, Second edition. Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[14]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, 105. Princeton University Press, Princeton, NJ, 1983.  Google Scholar

[15]

T. Kuusi and G. Mingione, Universal potential estimates, J. Funct. Anal., 262 (2012), 4205-4269.  doi: 10.1016/j.jfa.2012.02.018.  Google Scholar

[16]

N. V. Krylov, Parabolic equations with VMO coefficients in Sobolev spaces with mixed norms, J. Funct. Anal., 250 (2007), 521-558.  doi: 10.1016/j.jfa.2007.04.003.  Google Scholar

[17]

Y. Y. Li, On the $C^1$ regularity of solutions to divergence form elliptic systems with Dini-continuous coefficients, Chin. Ann. Math. Ser. B, 38 (2017), 489-496.  doi: 10.1007/s11401-017-1079-4.  Google Scholar

[18]

G. M. Lieberman, Hölder continuity of the gradient of solutions of uniformly parabolic equations with conormal boundary conditions, Ann. Mat. Pura Appl., 148 (1987), 77-99.  doi: 10.1007/BF01774284.  Google Scholar

[19]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural' ceva, Linear and Quasi-Linear Equations of Parabolic Type, American Mathmetical Socierty: Providence, RI, 1968.  Google Scholar

[20]

M. I. Mati$\mathop {\rm{l}}\limits^ \vee $čuk and S. D. È$\mathop {\rm{l}}\limits^ \vee $del'man, On parabolic systems with coefficients satisfying Dini's condition, Dokl. Akad. Nauk SSSR, (Russian), 165 1965,482–485.  Google Scholar

[21]

V. Maz'ya and R. McOwen, Differentiability of solutions to second-order elliptic equations via dynamical systems, J. Differential Equations, 250 (2011), 1137-1168.  doi: 10.1016/j.jde.2010.06.023.  Google Scholar

[22]

E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Ascillatory Integrals, Princeton Mathematical Series, 43. Monographs in Harmonic Analysis, Ⅲ. Princeton University Press, Princeton, NJ, 1993.  Google Scholar

[1]

Sun-Sig Byun, Lihe Wang. $W^{1,p}$ regularity for the conormal derivative problem with parabolic BMO nonlinearity in reifenberg domains. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 617-637. doi: 10.3934/dcds.2008.20.617

[2]

Doyoon Kim, Seungjin Ryu. The weak maximum principle for second-order elliptic and parabolic conormal derivative problems. Communications on Pure & Applied Analysis, 2020, 19 (1) : 493-510. doi: 10.3934/cpaa.2020024

[3]

Gary Lieberman. Oblique derivative problems for elliptic and parabolic equations. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2409-2444. doi: 10.3934/cpaa.2013.12.2409

[4]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

[5]

Jongkeun Choi, Hongjie Dong, Doyoon Kim. Conormal derivative problems for stationary Stokes system in Sobolev spaces. Discrete & Continuous Dynamical Systems, 2018, 38 (5) : 2349-2374. doi: 10.3934/dcds.2018097

[6]

Luisa Moschini, Guillermo Reyes, Alberto Tesei. Nonuniqueness of solutions to semilinear parabolic equations with singular coefficients. Communications on Pure & Applied Analysis, 2006, 5 (1) : 155-179. doi: 10.3934/cpaa.2006.5.155

[7]

Abdullah Özbekler, A. Zafer. Second order oscillation of mixed nonlinear dynamic equations with several positive and negative coefficients. Conference Publications, 2011, 2011 (Special) : 1167-1175. doi: 10.3934/proc.2011.2011.1167

[8]

Yoshikazu Giga. Interior derivative blow-up for quasilinear parabolic equations. Discrete & Continuous Dynamical Systems, 1995, 1 (3) : 449-461. doi: 10.3934/dcds.1995.1.449

[9]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

[10]

Hiroshi Watanabe. Solvability of boundary value problems for strongly degenerate parabolic equations with discontinuous coefficients. Discrete & Continuous Dynamical Systems - S, 2014, 7 (1) : 177-189. doi: 10.3934/dcdss.2014.7.177

[11]

Genni Fragnelli, Dimitri Mugnai. Singular parabolic equations with interior degeneracy and non smooth coefficients: The Neumann case. Discrete & Continuous Dynamical Systems - S, 2020, 13 (5) : 1495-1511. doi: 10.3934/dcdss.2020084

[12]

Walter Allegretto, Liqun Cao, Yanping Lin. Multiscale asymptotic expansion for second order parabolic equations with rapidly oscillating coefficients. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 543-576. doi: 10.3934/dcds.2008.20.543

[13]

Kenneth Hvistendahl Karlsen, Nils Henrik Risebro. On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coefficients. Discrete & Continuous Dynamical Systems, 2003, 9 (5) : 1081-1104. doi: 10.3934/dcds.2003.9.1081

[14]

H. Gajewski, I. V. Skrypnik. To the uniqueness problem for nonlinear parabolic equations. Discrete & Continuous Dynamical Systems, 2004, 10 (1&2) : 315-336. doi: 10.3934/dcds.2004.10.315

[15]

Jean Daniel Djida, Juan J. Nieto, Iván Area. Parabolic problem with fractional time derivative with nonlocal and nonsingular Mittag-Leffler kernel. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 609-627. doi: 10.3934/dcdss.2020033

[16]

Marissa Condon, Alfredo Deaño, Arieh Iserles. On systems of differential equations with extrinsic oscillation. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1345-1367. doi: 10.3934/dcds.2010.28.1345

[17]

Gabriella Zecca. An optimal control problem for some nonlinear elliptic equations with unbounded coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1393-1409. doi: 10.3934/dcdsb.2019021

[18]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete & Continuous Dynamical Systems, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[19]

Maria Alessandra Ragusa. Parabolic systems with non continuous coefficients. Conference Publications, 2003, 2003 (Special) : 727-733. doi: 10.3934/proc.2003.2003.727

[20]

Gui-Qiang Chen, Kenneth Hvistendahl Karlsen. Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients. Communications on Pure & Applied Analysis, 2005, 4 (2) : 241-266. doi: 10.3934/cpaa.2005.4.241

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (72)
  • HTML views (182)
  • Cited by (0)

Other articles
by authors

[Back to Top]